weight gain and lyrica

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 8/1/2008 4:46 PM (GMT -7)   
I posted this on the fibro forum as well.
 
Today my family doc prescribed me lyrica, 75 mg once daily, I was searching info on it on the net...and oh boy was I shocked!!
Does anyone here take lyrica?  did you gain weight?
I went to a site, where some people gained 60lb in 3 months!!  I struggle to keep my weight where it is now, I used to take prednisone, and everyone knows the reputation it has.  Well..from what I have read so far on Lyrica, prednisone is no where near as bad as Lyrica is rumored to be
 
Hope someone can answer this, I want to try it, but I am afraid to.
The weight gain is supposedly mostly in the stomache/abdomen areas.
 
Thanks for any input,
Diane 
 
here is the one of the sites
 
http://www.medicalnewstoday.com/youropinions.php?opinionid=11339
Fibromyagia, R/A, Diabetes, Atrial Fib, depression

folic acid, metformin, diamicron, bisoprolol, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin, methotrexate


Some people dream of angels, I held one in my arms


Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 8/1/2008 6:20 PM (GMT -7)   
Hey Diane.. I have heard the same thing about weight gain and the Lyrica.. I'm not on it, but I know some people who are.. and they've all gained weight.. Have you talked to your doc about that possible side effect? Perhaps he can prescribe something else?
Moderator of Arthritis Forum
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs/Migraines/Hypertension
Current Meds -  Enbrel/Prilosec/Synthroid/Nitrofurantoin/Midrin/HYZAAR/Methotrexate
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots/HCTZ


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 8/2/2008 8:27 AM (GMT -7)   

Morning Ducky

Yes, I have made my decision to not take this drug.  It's sad though, most people on it (in the fibro forum) absolutely love this new drug. I managed to not gain too much weight when I was on prednisone, but from what I've read, diet has nothing to do with the massive weight gain so very many people are experiencing.  I am also worried that maybe a year or so from now, we will start hearing of governments banning this wonder drug.  It is an excellent pain killer and sleep aid, but it doesnt take a rocket scientist to know that massive weight gain around our mid section is just a perfect recipe for disaster in my opinion.

So, yes...I will make yet another apptmt with my doctor and tell her my findings and concerns regarding this drug.  I think the FDA is very often too quick to approve new meds, then find out later these drugs are unsafe.  Pfizer is still sticking to their only 7% weight gain shown in studies.  I think someone who weighs 150 lbs at time of treatment, only to balloon up to 200 lbs in 6 months...why isnt there any red flags on this yet is beyond me.

Thanks Ducky

Diane 


Fibromyagia, R/A, Diabetes, Atrial Fib, depression

folic acid, metformin, diamicron, bisoprolol, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin, methotrexate


Some people dream of angels, I held one in my arms


deb in indiana
Regular Member


Date Joined Aug 2005
Total Posts : 387
   Posted 8/2/2008 1:37 PM (GMT -7)   
I was on it for 5 days swelled up every where .It was awful.I went off it it's the last thing i need with all my arthritis weight gain iam heavy enough .Take care Deb

ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 8/2/2008 4:07 PM (GMT -7)   
Hi Deb
 
OHHHH dont I hear ya!!!  I am overweight as well, not morbid like I used to be, but I still would like to lose the 15 - 20lbs I gained on prednisone.  I bet I wouldnt be able to walk if I gained a massive amount of weight..my RA has really done a number on my knees.  I think you were very wise to stop it so early, how frightening that would be..to swell up like that!!!!!
 
Take care Deb,
Fibromyagia, R/A, Diabetes, Atrial Fib, depression

folic acid, metformin, diamicron, bisoprolol, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin, methotrexate


Some people dream of angels, I held one in my arms


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 8/2/2008 9:47 PM (GMT -7)   
My neurologist thought my neuropathy symptoms might improve if I switched from Neurontin to Lyrica. at that time I had been on Neurontin for over 3 years. So I agreed to taper off the Neurontin and taper onto the Lyrica. What a DISASTER!!!! The first problem was lack of control of my neuropathy symptoms. Even as I reached the higher dosage, the pain was so much more severe I threatened to go to the garage and get a saw and remove my legs. This was not an idle threat. The other problem was the insane stupor I was in....I have not been able to explain adequately to anyone the weird head trip I was on when I took this med. My daughters said I seemed like I was in a fog and had started having dementia.

I quickly tapered off the Lyrica and went back to my Neurontin. I have good relief from my Neuropathy with Neurontin and pay far LESS for this than the Lyrica. I also understand about not wanting to take a drug that causes such severe weight gain. I was obese for many, many years, and then lost 65 pounds. i am the correct weight now and do not want to go back to draggin those pounds around - EVER!!! If weight gain is listed as a side effect on a new med I am prescribed, I am extremely cautious/hesitant about taking it.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 8/3/2008 10:01 AM (GMT -7)   

Hi Ides

I feel like I can't trust all the new medications.  Seems to me that the  FDA pass alot of these drugs without sufficient testing, and it makes us...the lab rats. Like you, I will try to just stick with the tried and true meds that have been around for a long time. I'm really happy for you that you are doing well on the Neurontin.  Maybe someday soon the drug company that made Lyrica will figure out a way to combat the kinks in Lyrica, because almost everyone on it say they are having the best sleep in years..and the pain relief is incredible.  I'm just relieved that I looked up this drug before picking up the prescription LOL  It isnt covered where I am either.

Hope you are having a pain free weekend

Hugs,Diane 

 


Fibromyagia, R/A, Diabetes, Atrial Fib, depression

folic acid, metformin, diamicron, bisoprolol, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin, methotrexate


Some people dream of angels, I held one in my arms

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:53 AM (GMT -7)
There are a total of 2,735,834 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151437 registered members. Please welcome our newest member, stevclemon.
243 Guest(s), 16 Registered Member(s) are currently online.  Details
Lillye, George_, Michael_T, tickcheckguy, Scaredy Cat, getting by, pmm73, fibrocushie, cr3ativegirl, ChickenArise, houseboy, Mustard Seed, Not-there-yet, (Seashell), iPoop, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer